Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 8, 2000, 5:32 PM MDT for Boulder County, Larimer County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2000, 5:32 PM MDT (23:32 UTC)
- Expired
- Sep 8, 2000, 6:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Boulder County, CO, Larimer County, CO
The radar
The Denver radar (KFTG), 84 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.5 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 082336
SVRDEN
COC013-047-059-069-090030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
532 PM MDT FRI SEP 8 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILPIN COUNTY IN CENTRAL COLORADO
SOUTHERN LARIMER COUNTY IN NORTH CENTRAL COLORADO
BOULDER COUNTY IN NORTHEAST COLORADO
NORTHWESTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
* UNTIL 630 PM MDT
* AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM ESTES PARK TO NEAR FRASER...
OR FROM 26 MILES WEST OF FORT COLLINS TO 44 MILES WEST OF DENVER...
MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...LONGMONT...BOULDER...WARD...ROLLINSVILLE...ROCKY
FLATS...RAYMOND...PINECLIFFE...NIWOT...NEDERLAND...MEEKER
PARK...LYONS...LOVELAND...LOUISVILLE...JAMESTOWN...GOLD HILL...GLEN
HAVEN...ESTES PARK...ELDORADO SPRINGS...DRAKE...BERTHOUD...AND
ALLENSPARK.
WIND GUSTS IN THE 50 TO 60 MPH RANGE HAVE BEEN REPORTED AT MANY
LOCATIONS ON THE WESTERN SLOPE AS THESE STORMS PASSED.
STRONG AND DAMAGING WINDS UP TO 75 MPH ARE LIKELY IN THE WARNING
AREA FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN
A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 4046 10560 3985 10568 3977 10525 4014 10506
4045 10508
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:20 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 8, 2:20 PM MDT, 3 hours 12 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 220 PM MDT FRI SEP 8 2000 CLOUDS CONT TO OVER SPREAD THE CWA FM THE SW THIS AFTN IN ADVANCE OF MDTLY STG SRN STREAM VORT MAX/SHRTWV EJECTING NEWRD ACRS SWRN UT ATTM. ETA AND NGM PRETTY MUCH PEGGED 18Z POSITION OF 5H VORT CENTER VSBL ON SATL IMAGERY...WHILE AVN SOLUTION SHOWED 5H VORT MAX STILL OVR SRN NV NR LAS VEGAS AT THAT TIME. BOTH ETA AND NGM TRACK 5H VORT CENTER EWRD ACRS SRN UT BEFORE STEERING NEWRD ACRS NERN CO BTWN 06Z-12Z/SAT. ETA TAKES OVR AS THE FASTER MDL DURING THIS PD AS IT SHOWS A TIGHT 5H VORT CENTER OVR DEN AT 06Z/SAT. SOME QUESTION AS TO HOW MUCH MOISTURE WILL MAKE IT OVR THE MTNS WITH THIS SYSTEM. T-STORMS DOTTING ERN UT/WRN CO IN A RGN OF STEEP LAPSE RATES AND 7-5H VERT VELOCITIES ON LEFT FNT QUAD OF +80KT JET MAXIMA PASSING OVR SERN UT. WITH REGARD TO PRECIP POPS 1ST PD...ETA SHOWS JET CORE WITH UNDERLYING SUBSIDING AIR PASSING OVR THE SRN FNT RNG URBAN CORRIDOR AND NERN PLAINS DURING THE EVE HRS. WHEREAS...NRN MTNS AND NRN FNT RNG URBAN CORRIDOR WILL PSBLY COME FAVORABLE SYNOPTIC LIFT AND INSTABILITY FOR A BETTER CHC FOR LATE AFTN AND EVE SHWRS AND T-STORMS. HWVR WOULD NOT RULE OUT STORMS FIRING ALONG WND GUST FNTS ROLLING OFF SRN FTHLS...ACRS DEN METRO AREA AND ONTO ADJACENT PLNS. ONE OR TWO STORMS MAY APRCH SVR UNDER JET SHEAR RGN GENERALLY N OF A LN FM DEN TO STERLING. FAVORABLE VERT SHEAR PROFILE AND COOLING ALOFT COULD SUPPORT ISOLD LARGE HAIL AND A BRIEF SPIN UP/ GUSTNADO LATER THIS AFTN AND ERLY THIS EVE. OTWS...SHOULD SEE SKIES CLRG AFT MIDNIGHT FM SW TO NE WITH STG W-NWLY WNDS DVLPG IN THE MTNS AND HIR FTHLS FOLLOWING PASSAGE OF MID-LVL SHRTWV AND STAND-UP PAC COLD FNT. COULD SEE A FEW HRS OF STG DOWNSLOPE (BORA-TYPE) WNDS AT BASE OF FTHLS ARND DAWN AS WELL. ON SAT...STG ZONAL FLOW AT THE BASE OF BROAD UPR LVL TROF PASSING OVR NRN TIER WITH KP GUSTY W-NWLY WINDS BLOWING IN THE MTNS AND FTHLS FOR MOST OF THE DAY. AS MID-LVL SUBSIDENCE WEAKENS...SHOULD SEE WINDS SUBSIDING BEFORE DARK. DUE TO LACK OF MOISTURE AND DOWNSLOPE PRES GRADIENT...THE CHANCE FOR PRECIP LOOKS QUITE LOW SAT...WITH ONLY ISOLD AFTN SHWRS/T-SHWRS IN THE MTNS. DURING THE EXTENDED PD...SUN LOOKS TO BE A BIT WARMER AND EVEN DRIER WITH CONTINUATION OF WK WLY FLOW AND NEUTRAL MID-LVL LAPSE RATES. ON SUN AVN SHOWS A VIGOROUS MID-LVL SHRTWV DIVING SEWRD WITH COLD AIR ACRS THE PAC NW AND OVR WY BY MIDDAY MON. MDL ALSO SHOWS A DISTURBANCE PASSING OVR CO AT THE SAME TIME...BUT MOISTURE THIS FAR SOUTH APPEARS LIMITED. TUE AND WED ALSO LOOK DRY WITH LITTLE CHG IN TEMPS. CURRENT FCST ALREADY REFLECTS THIS...SO NO CHANGES HERE. BAKER .DEN...NONE
In the hours before
Special weather statement, Sep 8, 1:43 PM MDT, 3 hours 49 minutes before
COZ030-032>050-082030- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 143 PM MDT FRI SEP 8 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA BY TONIGHT. THIS SYSTEM COMBINED WITH SOME SUBTROPICAL MOISTURE WILL HELP TRIGGER WIDELY SCATTERED THUNDERSTORMS OVER THE REGION THROUGH THIS EVENING. THE STORMS WILL PRODUCE GUSTY WINDS TO 50 MPH AND QUITE A BIT OF LIGHTNING HOWEVER RAINFALL AMOUNTS WILL BE GENERALLY ON THE LIGHT SIDE. SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:32 PM MDT | Severe Thunderstorm Warning | BOU | Gilpin, Jefferson | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.